Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 246, NWS Kansas City, MO

July 25, 2001Adair County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 25, 2001, 12:09 AM CDT for Adair County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 25, 2001, 12:09 AM CDT (05:09 UTC)
Expired
Jul 25, 2001, 12:45 AM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adair County, MO

What was reported inside it

TimeReportWhereRemark
Jul 25, 12:19 AM CDTThunderstorm Wind 53 MIrk Cannon Mem Arpt, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 25, 12:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3214 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3214 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 250508
SVRMCI

MOC001-250545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST MISSOURI
  THIS INCLUDES THE CITY OF KIRKSVILLE

* UNTIL 1245 AM CDT

* AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF KIRKSVILLE...MOVING EAST AT
  30 MPH. ANOTHER STRONG STORM WAS JUST WEST OF KIRKSVILLE AND MAY 
  ALSO BECOME SEVERE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIRKSVILLE AT 1215 AM CDT
  ADAIR AT 1215 AM CDT
  BRASHEAR AT 1220 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTOYRMS. HEAVY RAINS WILL CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 4032 9262 4007 9286 4002 9196 4026 9191

BUNTING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:16 PM CDT, 9 hours 53 minutes earlier.

Area forecast discussion, Jul 24, 2:16 PM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT TUE JUL 24 2001

FORECAST CONCERNS: PROB OF RAIN TONIGHT INTO WED...TEMP THRU WED
NITE.

NOCTURNAL CONVECT HAS PLAYED HAVOC ON TEMP AND PCPN IN RECENT
DAYS...AND ONCE AGAIN...SHORT TERM MODELS DIVERGENT ON FCST.
MCS CTNS TO TRACK WELL NORTH OF FA...WITH TRALING SHRA RMNG JUST
NORTH OF IA BORDER. CLDS RMN OVR NRN PART OF CWA FRM DEBRIS
LEFT FRM SHRA/TSRA EARLIER THIS MRNG. WEAK OUTFLOW/SFC TROF XTNDS
FRM NRN IA...ACRS SE NE...INTO WRN KS. ATMOS ESSENTIALLY UNCAPPED...BUT
WITH ONLY WEAK SFC CONV AND MAX TEMPS FLIRTING WITH CONVECT TEMPS...
DONT THINK TSRA WL REDEVELOP THIS AFTN...AS SYN SCALE SUB OCCURING
DUE TO PSG OF 70/50 DAM SHRTWV.

TONIGHT IS A TUFF CALL...LATEST WV LOOP INDICATES NXT SHRTWV TO OVERTOP
RDG LOCATED IN WRN NM. APPEARS TO BE A LTL STGR THAN MODELS ARE
INDICATING...WITH AVN HVG BEST HNDL OF SITN.  THIS FEATURE PROGGD TO
FIRE CONVECT ALNG FRNT RANGE THIS AFTN. MVMNT OF FEATURE
A LTL SLOWER AND FURTHER NORTH THAN EARLIER RUNS...THUS DEVELOPMENT OF
MCS WL BE LATER THAN EXPECTED.  BTR 85-70 DAM WAA LOCATED TO THE
WEST AND NORTH OF CWA...AND ZONE OF WEAK ISN LIFT XTNDS FRM ACRS NRN
KS INTO NRN MO. MODELS HINTING AT MCS DEVELOPMENT...BUT WHERE? WL
PLACE HIEST POPS IN NW...TAPERING TO LO CHC ALNG SRN TIER OF COUNTIES.
FEEL THE DEATH KNELL FOR EXC HEAT WRNG WL ARRIVE TMRW WITH CONVECT
DEBRIS AND SHRA.  NOT PLANNING TO XTND EXC HEAT WRNG BYND TONIGHT.

FEEL BNDRY WL NOT PUSH AS FAR SOUTH AS ETA/META SUGGESTING...AND
LEANING TWD WARMER FWC NUMBERS FOR WED.  CONSENSUS IN
SHORT TERM MODELS WITH REGARD TO BNDRY LOCATION ON THU...THAT
BEING SOUTH OF CWA. ENUF ISN LIFT AND WAA TO PRODUCE SCT SHRA/TSRA
ACRS SRN ZONES...SO WL LEAVE LO CHC POPS FOR THIS AREA. WL KEEP
FCST DRY FOR REST OF AREA ON THU INTO THU NITE.  NXT CHC OF
POPS COMES FRI AFTN INTO SAT MRNG...WITH AVN BRINGING PROGRESSIVE
SHRTWV THRU AREA.  TEMPS THURS THRU SAT WL BE NEAR NORMAL...WITH
BLDG RDG HTG THINGS UP LATE IN FCST PD.

.EAX...
MO...ZONES 28>33-37>40-43>46-53>54...EXCESSIVE HEAT WARNING THRU
TONIGHT.
KS...ZONES 28-57-60-103>105...EXCESSIVE HEAT WARNING THRU TONIGHT

24

In the hours before

Local storm report, Jul 24, 9:54 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    2 NW PRINCETON            MO   .88 INCH HAIL
07/24/01   MERCER                         REPORTED BY HAM RADIO
                                          OPERATOR. OCCURRED ON
                                          THE NORTHEAST SIDE OF
                                          LAKE PAHO
Local storm report, Jul 24, 10:31 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1028 PM    SPICKARD                  MO   .75 INCH HAIL
07/24/01   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR.

1028 PM    SPICKARD                  MO   65 MPH TSQTM GUST
07/24/01   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR. MEASURED WIND
                                          GUST.
Local storm report, Jul 24, 11:17 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1114 PM    5 N BETHANY               MO   60 MPH TSTM GUST
07/24/01   HARRISON                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jul 24, 11:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1103 PM    3 W MILAN                 MO   60 MPH TSTM GUST
07/24/01   SULLIVAN                       50 TO 60 MPH WINDS
                                          REPORTED AT THE
                                          INTERSECTION OF
                                          HIGHWAYS E AND PP.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 11:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    BETHANY                   MO   64 MPH TSTM GUST
07/24/01   HARRISON                       MEASURED WIND GUST.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1134 PM    STANBERRY                 MO   .75 INCH HAIL
07/24/01   GENTRY                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 11:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1151 PM    TRENTON                   MO   62 MPH TSTM GUST
07/25/01   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR. MEASURED WIND
                                          GUST.

1152 PM    2 N TRENTON               MO   65 MPH TSTM GUST
07/25/01   GRUNDY                         WIND ESTIMATED.
                                          REPORTED BY HAM RADIO
                                          OPERATOpR.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:25 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer65 min
Jul 24, 9:47 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth58 min
Jul 24, 10:03 PM CDTSevere Thunderstorm WarningEAXPutnam42 min
Jul 24, 10:24 PM CDTSevere Thunderstorm WarningEAXGrundy, Sullivan51 min
Jul 24, 10:34 PM CDTSevere Thunderstorm WarningEAXHarrison56 min
Jul 24, 10:45 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth45 min
Jul 24, 11:30 PM CDTSevere Thunderstorm WarningEAXGentry45 min
Jul 24, 11:43 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer62 min
Jul 25, 1:10 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway50 min
Jul 25, 1:19 AM CDTSevere Thunderstorm WarningEAXMacon, Randolph41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.